| Model Number |
ESS305 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Headache (1880); Menstrual Irregularities (1959)
Type of Reportable Event
Serious Injury
Event or Problem Description
Bayer case number: (b)(4).Complicated hormonal cycles with periods of amenorrhoea "[menstrual disorder]",
numerous headaches "[headache]",
migraines "[migraine]",
complicated hormonal cycles with periods of amenorrhoea "[amenorrhoea]",
breast pain that can last up to 5 weeks at a time."[breast pain]",
case narrative: the below report was received by health authority (b)(6) (reference number: (b)(4)) on 18-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of menstrual disorder ("complicated hormonal cycles with periods of amenorrhoea") in a 42 year-old female patient who had essure inserted (lot no.E25514) for female sterilisation.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6) 2016, the patient had essure inserted.In (b)(6) 2019 she experienced headache ("numerous headaches").In 2021 she experienced migraine ("migraines").On unknown date she experienced menstrual disorder (seriousness criterion medically important), amenorrhoea ("complicated hormonal cycles with periods of amenorrhoea") and breast pain ("breast pain that can last up to 5 weeks at a time.").At the time of the report, the outcomes for these events were unknown.No causality assessment was received for essure with regard to headache, menstrual disorder, migraine, amenorrhoea or breast pain.The reporter commented: 3 background treatments for migraines: nothing works.Healthy living: no excess sugar, fat, or alcohol.Diagnostic results (normal ranges are provided in parenthesis if available):
body weight was reported to be 82 kg."[magnetic resonance imaging head]" (date unknown): unremarkable.Case comments: a technical investigation will be conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.
Additional Manufacturer Narrative
Bayer case number: (b)(4)
complicated hormonal cycles with periods of amenorrhea "[menstrual disorder]" ,
numerous headaches "[headache]" ,
migraines "[migraine]" ,
complicated hormonal cycles with periods of amenorrhea "[amenorrhea]" ,
breast pain that can last up to 5 weeks at a time."[breast pain]".Case narrative: the below report was received by health authority ansm (reference number: (b)(4) on 18-sep-2026.The most recent information was received on 25-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of menstrual disorder ("complicated hormonal cycles with periods of amenorrhoea") in a 42 year-old female patient who had essure inserted (lot no.E25514) for female sterilisation.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6)2016, the patient had essure inserted.In (b)(6) 2019 she experienced headache ("numerous headaches").In 2021 she experienced migraine ("migraines").On unknown date she experienced menstrual disorder (seriousness criterion medically important), amenorrhoea ("complicated hormonal cycles with periods of amenorrhoea") and breast pain ("breast pain that can last up to 5 weeks at a time.").At the time of the report, the outcomes for these events were unknown.No causality assessment was received for essure with regard to headache, menstrual disorder, migraine, amenorrhoea or breast pain.The reporter commented: 3 background treatments for migraines: nothing works.Healthy living: no excess sugar, fat, or alcohol.Diagnostic results (normal ranges are provided in parenthesis if available):
body weight was reported to be 82 kg."[magnetic resonance imaging head]" (date unknown): unremarkable
batch number- e25514; expiration date- 28-sep-2018.Quality-safety evaluation of ptc:
for essure: no defect could be confirmed by the manufacturer.All component batches used for manufacturing of this product batch fulfilled the set specifications.Batch documentation did not reveal any deviations during the manufacturing process that could have caused the described complaint reason.Trend analysis of complaints are reviewed regularly; no signal was observed with regard to the reported complaint reason.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample could not be conducted, as no sample was available.The most recent follow-up information incorporated above includes data received on:
25-sep-2026: quality safety evaluation of product technical complaint.Case comments: a technical investigation was conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.